Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 211, NWS Jackson, MS

June 21, 2004Leake County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2004, 7:35 PM CDT for Leake County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2004, 7:35 PM CDT (00:35 UTC)
Expired
Jun 21, 2004, 8:15 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1933 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1933 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS54 KJAN 220035
SVRJAN
MSC079-220115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 815 PM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF OFAHOMA...OR ABOUT 13 MILES
  SOUTHWEST OF CARTHAGE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR CARTHAGE AT 755 PM CDT
  BE NEAR STANDING PINE AT 805 PM CDT
  BE NEAR MADDEN AT 810 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

LAT...LON 3275 8971 3259 8971 3261 8934 3279 8937

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:32 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 21, 7:32 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT MON JUN 21 2004

.DISCUSSION...WILL ISSUE A QUICK UPDATE TO INCREASE POPS...MAINLY
NORTH AND WEST TO COVER THE LINE OF STORMS MOVING OUT OF AR. WILL
ALSO INCREASE POPS CENTRAL AND EAST TO COVER WHERE SCT ACTIVITY WILL
MOVE. DUE TO THE RAIN THAT HAS MOVED ACROSS THE SOUTH...WILL LOWER
POPS THERE.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

36/ENTREMONT
Hazardous weather outlook, Jun 21, 3:21 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON JUN 21 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
222021-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
321 PM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN
PORTIONS OF THE OUTLOOK AREA THROUGH EARLY THIS
EVENING...ESPECIALLY TO THE NORTHWEST OF A RAYVILLE TO GREENWOOD
LINE. STRONG THUNDERSTORMS OVER THE ARKLATEX REGION MAY MOVE INTO
THIS AREA BY THE EARLY EVENING...WITH WIND GUSTS OF 40 TO 50 MPH
POSSIBLE.

A FEW STRONG STORMS WILL ALSO BE POSSIBLE THROUGH EARLY EVENING
IN THE AREA SOUTH OF THE HIGHWAY 84 CORRIDOR. THUNDERSTORMS OVER
SOUTHEAST LOUISIANA AND EXTREME SOUTHEAST MISSISSIPPI MAY DEVELOP
NORTHWARD INTO THIS AREA. WIND GUSTS OF 40 TO 50 MPH AND SMALL
HAIL WILL BE POSSIBLE WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT...
AN ACTIVE WEATHER PATTERN WITH STRONG TO SEVERE THUNDERSTORMS AND
HEAVY RAINFALL MAY DEVELOP BY TUESDAY NIGHT AND PERSIST INTO
THURSDAY. A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE
LOWER MISSISSIPPI VALLEY REGION...WHILE AN UNSEASONABLY COLD
UPPER LEVEL TROUGH IS FORECAST TO BECOME ESTABLISHED OVER THE
UPPER MIDWEST. DISTURBANCES ASSOCIATED WITH THE UPPER TROUGH WILL
COMBINE WITH A	SLOW-MOVING COLD FRONT TO PRODUCE SEVERAL ROUNDS
OF THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS
ALONG THE HIGHWAY 82 CORRIDOR...WHILE THE RISK FOR VERY HEAVY
RAINFALL LOOKS TO BE GREATEST TO THE SOUTH OF HIGHWAY 82.

...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...COULD BE NECESSARY AT SOME POINT DURING DAYS 2 OR
3...ESPECIALLY OVER NORTHERN AREAS. OTHERWISE...ACTIVATION IS NOT
ANTICIPATED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 21, 6:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
06/21/2004                   LINCOLN            MS   EMERGENCY MNGR

            A FEW POWER LINES WERE BLOWN DOWN IN THE CITY.

0545 PM     TSTM WND DMG     12 S BROOKHAVEN         31.41N 90.45W
06/21/2004                   LINCOLN            MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR ENTERPRISE SCHOOL. ONE
            TREE FELL ON A CAR.

&&

ENTREMONT
Local storm report, Jun 21, 7:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     8 S ELLISVILLE          31.48N 89.21W
06/21/2004                   JONES              MS   EMERGENCY MNGR

            FIVE TREES WERE BLOWN DOWN ACROSS A ROAD AND 10 TREES
            WERE BLOWN DOWN IN AN OPEN FIELD SOUTH OF ELLISVILLE.
            DIME SIZED HAIL WAS ALSO REPORTED.

&&

ENTREMONT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:14 PM CDTSevere Thunderstorm WarningJANNewton46 min
Jun 21, 8:20 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower45 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningJANLauderdale42 min
Jun 21, 8:39 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Jun 21, 9:15 PM CDTSevere Thunderstorm WarningJANYazoo45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.